• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

question about lamotrigine

moyet

moyet

Well-known member
Joined
Jun 15, 2012
Messages
278
Location
UK
Posted this in bipolar section but wanted to post here too:

Hi,

I've been on lamotrigine for around 4 months and have titrated up to 200mg per day. It does seem to be having a positive impact on my depression. It hasn't gone away but I'm generally more motivated and when I do feel depressed it doesn't last as long or hit as hard. Just one thing I'm noticing is I seem to experiencing hypomania a lot more. It's not been too problematic but doesn't last as long.

There are other possible reasons for the increase in hypomania such as I'm more open with family and friends so have their support, and it's spring time (just) so perhaps this is affecting my moods. Plus I'm doing a group therapy course which makes you more mindful so maybe I'm more aware.

I was just wondering if anyone found this? Depression: yes it's helping, hypomania/mania: possible increase or rapid cycling
 
A

Azera

Member
Joined
Sep 26, 2017
Messages
11
Location
The United States
Response to Lamictal Question

I believe that lamictal is used to treat the depressive episodes in Bipolar but also can help with hypomania. (Initially I posted that there wasn't evidence concerning it treating mania, but I did some research and found out they are now finding evidence that it does). I think it may be only FDA approved for the depressive episodes though, although I may be wrong.
In my experience I've been treated with lamictal and my pdoc adds an antipsychotic to the mix to target the hypomania. For example, I've been on Seroquel and Lamictal before and now I'm on Abilify and Lamictal. Maybe you could benefit from something like that, I would definitely talk to your pdoc because even though hypomania feels good, there is always that inevitable crash we want to avoid.
Definitely seek a professional opinion though and see what they say :)

Take care!
 
Last edited:
Prairie Sky

Prairie Sky

Well-known member
Joined
Sep 20, 2017
Messages
708
Location
Canada
I have a book on Bipolar that lists various medications. Lamictal is listed under the mood stabilizers section, although it does note that it seems to have more effect on depression than mania. Since the mood stabilizer I'm taking does little or nothing for depression, I brought up the idea of switching to Lamictal with my psychiatrist - but he told me Lamictal is an antidepressant and not a mood stabilizer, and that I would have to continue taking Depakote at the same time. Not sure which to believe, really.
 
Top